Festination


#1
Bad news! My condition seems to have deteriorated significantly over the past few weeks. My walking is now badly affected such that I am shuffling along. My leg muscles are stiff and aching, my posture has become more stooped and my toes are curling badly. The shuffling (festination) is most embarrassing and I get the feeling everyone is staring at me. It's like walking through thick treacle while wearing lead boots. What the muck have I done to deserve this? At 66 I should be enjoying my retirement. It's as well I'm due to see nursie soon. Here's hoping she can get my meds sorted out. :cry:

#2
very sorry to hear that - good luck with the meds

#3
sounds like your meds are wearing out. phone Parkinson's nurse a.s.a.p. and ask what she can do for you.
Hope you get your meds adjusted soon...

#4
Hi Christo.

How long have you had Parkinsons??

My OH suffers similar symptoms to what you have mentioned when their meds don't work because they are not being absorbed due to constipation. Just a thought. It then takes quite a few weeks for the problem to be resolved with medication. Internal muscles are affected just as much as those that are visible externally.

Been on the Parkinson's path for 15 years now and learning new things all the the time.

#5
My husband is exactly Catherine same .. I use a wheelchair now to get him as far as the toilet beside the slowness of The shuffling , it's almost he is afraid of lifting his feet off the floor . He also has dreadful knee pain a when he puts any load on them , has had a patella femoral kneecap replacement and arthroscopy in the one knee . . The pain doesn't happen until he puts the knees under load which of course doesn't hElp the shuffle .

He is on SINEMET 110 x 3 daily along with the rotigotine patch 6mg . Has been for seven years . The consultant doesn't seem to want to try any other drug. . Sometimes I wonder if he would be better without them b.ecause he has uncontrollable drooling as well .

Any ideas .. He only
sees Dr in the care of the elderly clinic who also deals with Parkinson's never seen a nurse .

#6
that should have read exactly the same ..

#7
Thanks for all your messages of advice and support.

#8
Sorry to hear your PD is getting worse, what you wrote is exactly whtas happening to my PD.......im 52 had PD for 20 years now im taking Stalevo & sinemet, looks like my stalevo needs xtra doseage or a change of meds..........i too have started shuffling alot more recently also freezing to the spot, dystonia getting worse on my left foot, toes cramp real bad, guess were in the same boat without a paddle mate lol.......my yearly check up is due so hope they can adjust, change or whatever for the best,........hope they can help you, please take care and be safe.
Hugh aka Welshbearuk